| Model Number |
N/A |
| Medical Device Problem Codes |
Misconnection (1399); Malposition of Device (2616)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Pneumoperitoneum (4819)
| Date of Event |
09/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi are in-progress.All information reasonably known as of 08 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported via fda medsun report: (b)(4), ¿patient had abdominal surgery with percutaneous endoscopic gastrostomy (peg) placement.Patient had a vent bag for drainage hooked up to peg by nursing.On the next day, tube feeds were to be initiated, so peg was flushed causing severe abdominal pain.It was found that the drainage bag was hooked up to the balloon port on the peg tub, not the correct port for draining.Computed tomography (ct) scan showed that the tube pulled out and there was free air in the abdomen.It is believed that the bag was hooked up to the wrong port since returning from surgery.Removed peg tube fully as it was no longer in position.A nasogastric (ng) tube was placed with plan to keep his stomach to decompression over the weekend.Patient returned to surgery for second peg tube placement.¿ the original intent of the procedure was peg tube with drainage bag.The incident occurred on (b)(6) 2024.
Additional Manufacturer Narrative
All information reasonably known as of 05 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
Per additional information received on 08jan2025, the patient had repeat surgery to replace percutaneous endoscopic gastrostomy (peg) and drainage.Patient was discharged to skilled nursing facility on comfort care and expired 22oct2024.Per additional information received on 09jan2025, the cause of death is unknown.
Additional Manufacturer Narrative
Additional information: b3, b5, d4, h4, h6, h11.The device history record for lot 20114546 was reviewed and the product was produced according to product specifications.Based on the customer comments, this event seems to be a non-production related incident.The root cause was determined to be user: inappropriate use.All information reasonably known as of 12 mar 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
Per additional information received on 12feb2025, feed was initiated on (b)(6) 2024 and the ct was performed on (b)(6) 2024.